WASHINGTON (WHTM) – The U.S. Food and Drug Administration is telling parents to stop using homeopathic teething tablets and gels because the products may pose a risk to infants and children.
The FDA says adverse events, including seizures, have been reported in children who used the products.
The agency is warning parents to seek medical care immediately if their child experiences seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating, or agitation after using homeopathic teething tablets or gels.
The teething tablets and gels, sold in retail stores and online, are labeled to relieve teething symptoms. The FDA says parents and caregivers should ask their health care professional for safe alternatives.
The FDA hasn’t approved the products or evaluated their safety, and it says it isn’t aware of any proven health benefit.